MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY
Model Number 8888160333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the nurse practitioner (np) changed the malpositioned umbilical vessel catheter (uvc).The old catheter was removed, and a new catheter would not pass through liver to ivc/atrial junction.The catheter was retracted to low lying and sutured as approximately 3 cm.The np was flushing/drawing from line and noticed air bubbles.Np attempted to remove the line, and the catheter "snapped" leaving approximately 3 cm of catheter in baby with the end not visible at cord stump.There was no blood loss reported, stat babygram was ordered and surgery was consulted.The radiograph demonstrated that the catheter segment was below the liver, but not in cord stump.The baby made nil per os (npo) and peripheral intravenous line (piv) x 2 was placed.The baby was air transported to (b)(6) hospital in (b)(6) for pediatric interventional surgery to retrieve retained piece of catheter.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.Emdr section h6 has been updated to include health effect - impact code 4629 device revision or replacement.
 
Event or Problem Description
The customer reported that the nurse practitioner (np) changed the malpositioned umbilical vessel catheter (uvc).The old catheter was removed, and a new catheter would not pass through liver to ivc/ atrial junction.The catheter was retracted to low lying and sutured as approximately 3cm.The np was flushing/drawing from line and noticed air bubbles.Np attempted to remove the line, and the catheter ¿snapped¿ leaving approximately 3 cm of catheter in baby with the end not visible at cord stump.There was no blood loss reported, stat babygram was ordered and surgery was consulted.The radiograph demonstrated that the catheter segment was below the liver, but not in cord stump.The baby made nil per os (npo) and peripheral intravenous line (piv) x 2 was placed.The baby was air transported to levine children¿s hospital in charlotte, north carolina for pediatric interventional surgery to retrieve retained piece of catheter.Additional information was received from the customer and stated that the initially malpositioned umbilical vessel catheter was also (b)(4) umbilical catheter sngl lumen 3.5fr and the same batch number 2431800139.The current status of the patient is unknown.The correct weight of the patient was 0.94 kg.
 
Additional Manufacturer Narrative
A non-conformance review was conducted for lot 2431800139 and there were no ncs related to the reported event issued during the manufacturing of this lot.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no devices returned for evaluation; therefore, the affected product(s) could not be evaluated to confirm the reported failure mode.As such, a root cause could not be determined.We are unable to associate this reported issue with an open capa due to no photo or sample received for evaluation.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
ARGYLE
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH, INC.
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21680349
Report Number1423537-2025-00137
Device Sequence Number12686014
Product Code FOS
UDI-Device Identifier10192253040302
UDI-Public(01)10192253040302(17)291014(10)2431800139
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888160333
Device Catalogue Number8888160333
Device Lot Number2431800139
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/11/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite